Alert archive / Nevada / Lake Wind Advisories in 2012

Lake Wind Advisory 7, NWS Las Vegas, NV

February 12, 2012

NWS Las Vegas, NV issued this lake wind advisory at Feb 12, 2012, 2:06 PM PST. It took effect at Feb 13, 2012, 10:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2012, 2:06 PM PST (22:06 UTC)
In effect from
Feb 13, 2012, 10:00 AM PST
Expired
Feb 13, 2012, 7:22 PM PST
In force
9 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WWUS75 KVEF 122206
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
206 PM PST SUN FEB 12 2012

.STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP OVER MUCH OF THE
MOJAVE DESERT MONDAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM.

AZZ003-CAZ522>525-NVZ017-022-131500-
/O.NEW.KVEF.WI.Y.0005.120213T1800Z-120214T0800Z/
NORTHWEST DESERTS-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SOUTHERN CLARK COUNTY-
INCLUDING...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...FURNACE CREEK...SHOSHONE...BARSTOW...
DAGGETT...FORT IRWIN...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...
MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...PRIMM...
SEARCHLIGHT...CAL-NEV-ARI
206 PM PST SUN FEB 12 2012 /306 PM MST SUN FEB 12 2012/

...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ MONDAY TO
MIDNIGHT PST /1 AM MST/ MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR MUCH OF SAN BERNARDINO COUNTY...DEATH VALLEY NATIONAL 
PARK...SOUTHERN NYE COUNTY...WESTERN AND SOUTHERN CLARK COUNTY AND
SOUTHERN MOHAVE COUNTY...WHICH IS IN EFFECT FROM 10 AM PST /11 AM
MST/ MONDAY TO MIDNIGHT PST /1 AM MST/ MONDAY NIGHT.

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: LATE MONDAY MORNING THROUGH MONDAY EVENING.

* LOCATIONS: BARSTOW...FURNACE CREEK...PAHRUMP...AMARGOSA VALLEY
  ...SEARCHLIGHT...PRIMM...KINGMAN.

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSSWINDS
  AND POSSIBLE REDUCED VISIBILITY IN BLOWING DUST AND SAND. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ036-NVZ021-131500-
/O.NEW.KVEF.LW.Y.0007.120213T1800Z-120214T0800Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING...BULLHEAD CITY...MOHAVE VALLEY...
HOOVER DAM...LAUGHLIN
206 PM PST SUN FEB 12 2012 /306 PM MST SUN FEB 12 2012/

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ MONDAY
TO MIDNIGHT PST /1 AM MST/ MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND
ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA...WHICH IS IN
EFFECT FROM 10 AM PST /11 AM MST/ MONDAY TO MIDNIGHT PST /1 AM
MST/ MONDAY NIGHT.

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH.

* TIMING: LATE MONDAY MORNING THROUGH MONDAY EVENING.

* LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA.

* IMPACTS: ROUGH AND HAZARDOUS BOATING CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
4 follow-up statements
328 
WWUS75 KVEF 131156
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
356 AM PST MON FEB 13 2012

.STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP OVER MUCH OF THE
MOJAVE DESERT TODAY AS A WINTER STORM APPROACHES THE AREA.

AZZ003-CAZ522>525-NVZ017-022-131900-
/O.CON.KVEF.WI.Y.0005.120213T1800Z-120214T0800Z/
NORTHWEST DESERTS-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SOUTHERN CLARK COUNTY-
INCLUDING...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...FURNACE CREEK...SHOSHONE...BARSTOW...
DAGGETT...FORT IRWIN...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...
MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...PRIMM...
SEARCHLIGHT...CAL-NEV-ARI
356 AM PST MON FEB 13 2012 /456 AM MST MON FEB 13 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS
MORNING TO MIDNIGHT PST /1 AM MST/ TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF SAN
BERNARDINO COUNTY...DEATH VALLEY NATIONAL PARK...SOUTHERN NYE
COUNTY...WESTERN AND SOUTHERN CLARK COUNTY AND SOUTHERN MOHAVE
COUNTY FROM 10 AM PST /11 AM MST/ THIS MORNING TO MIDNIGHT PST /1
AM MST/ TONIGHT .

* WINDS: SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED TO DEVELOP LATE THIS
  MORNING IN THE WESTERN DESERTS AND THEN SPREAD EAST THIS
  AFTERNOON. THE STRONGER WINDS ARE EXPECTED TO CONTINUE THIS
  EVENING BEFORE TAPERING OFF BY MIDNIGHT.

* LOCATIONS: BARSTOW...FURNACE CREEK...PAHRUMP...DESERT ROCK...
  AMARGOSA VALLEY...SEARCHLIGHT...PRIMM...KINGMAN....

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO STRONG 
  CROSSWINDS AND POSSIBLE REDUCED VISIBILITY IN BLOWING DUST 
  AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ036-NVZ021-131900-
/O.CON.KVEF.LW.Y.0007.120213T1800Z-120214T0800Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING...BULLHEAD CITY...MOHAVE VALLEY...
HOOVER DAM...LAUGHLIN
356 AM PST MON FEB 13 2012 /456 AM MST MON FEB 13 2012/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/
THIS MORNING TO MIDNIGHT PST /1 AM MST/ TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT FOR THE LAKE MEAD NATIONAL
RECREATION AREA...FROM 10 AM PST /11 AM MST/ THIS MORNING TO MIDNIGHT
PST /1 AM MST/ TONIGHT.

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH.

* TIMING: LATE THIS MORNING THROUGH THIS EVENING.

* LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...GENERALLY NORTH
  OF NEEDLES CALIFORNIA.

* IMPACTS: ROUGH AND HAZARDOUS BOATING CONDITIONS...ESPECIALLY
  OVER THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
613 
WWUS75 KVEF 131810
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1010 AM PST MON FEB 13 2012

.AN AREA OF LOW PRESSURE OVER CENTRAL CALIFORNIA WILL PRODUCE STRONG
SOUTH TO SOUTHWEST WINDS OVER MUCH OF THE MOJAVE DESERT TODAY.

AZZ003-CAZ522>525-NVZ017-022-140230-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-120214T0800Z/
NORTHWEST DESERTS-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SOUTHERN CLARK COUNTY-
INCLUDING...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...FURNACE CREEK...SHOSHONE...BARSTOW...
DAGGETT...FORT IRWIN...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...
MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...PRIMM...
SEARCHLIGHT...CAL-NEV-ARI
1010 AM PST MON FEB 13 2012 /1110 AM MST MON FEB 13 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST /1 AM MST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST /1 AM MST/
TONIGHT FOR MUCH OF SAN BERNARDINO COUNTY...DEATH VALLEY NATIONAL
PARK...SOUTHERN NYE COUNTY...WESTERN AND SOUTHERN CLARK COUNTY AND
SOUTHERN MOHAVE COUNTY.

* WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED ACROSS THE WESTERN
  DESERTS OF SAN BERNARDINO COUNTY AND THEN SPREAD EAST THIS
  AFTERNOON. THE STRONGER WINDS ARE EXPECTED TO CONTINUE THIS
  EVENING BEFORE TAPERING OFF BY MIDNIGHT.

* LOCATIONS: BARSTOW...FURNACE CREEK...PAHRUMP...DESERT ROCK...
  AMARGOSA VALLEY...SEARCHLIGHT...PRIMM...KINGMAN.

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO STRONG 
  CROSSWINDS AND POSSIBLE REDUCED VISIBILITY IN BLOWING DUST 
  AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ036-NVZ021-140230-
/O.CON.KVEF.LW.Y.0007.000000T0000Z-120214T0800Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING...BULLHEAD CITY...MOHAVE VALLEY...
HOOVER DAM...LAUGHLIN
1010 AM PST MON FEB 13 2012 /1110 AM MST MON FEB 13 2012/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST /1 AM
MST/ TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST /1 AM
MST/ TONIGHT THE LAKE MEAD NATIONAL RECREATION AREA.

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH.

* TIMING: STRONGEST WINDS WILL DEVELOP EARLY THIS AFTERNOON AND
  CONTINUE INTO THE EVENING...BEFORE TAPERING OFF LATE THIS
  EVENING.

* LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...GENERALLY 
  NORTH OF NEEDLES CALIFORNIA.

* IMPACTS: ROUGH AND HAZARDOUS BOATING CONDITIONS...ESPECIALLY 
  OVER THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

PIERCE
951 
WWUS75 KVEF 132125
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
125 PM PST MON FEB 13 2012

.AN AREA OF LOW PRESSURE OVER CENTRAL CALIFORNIA WILL PRODUCE
STRONG SOUTH TO SOUTHWEST WINDS OVER MUCH OF THE MOJAVE DESERT
TODAY.

CAZ523-140600-
/O.UPG.KVEF.WI.Y.0005.000000T0000Z-120214T0800Z/
/O.NEW.KVEF.HW.W.0003.120213T2125Z-120214T0800Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
125 PM PST MON FEB 13 2012

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR WESTERN PORTIONS OF SAN BERNARDINO COUNTY...WHICH IS
IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THIS HIGH WIND WARNING
UPGRADES THE WIND ADVISORY.

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 70 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND INTO
  THIS EVENING BEFORE TAPERING OFF BY MIDNIGHT.

* LOCATIONS: BARSTOW...YERMO...FORT IRWIN.

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSSWINDS
  AND POSSIBLE REDUCED VISIBILITY IN BLOWING DUST AND SAND.
  POWER LINES AND TREES CAN BE KNOCKED DOWN BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

AZZ003-CAZ522-524-525-NVZ017-022-140600-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-120214T0800Z/
NORTHWEST DESERTS-DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-
MORONGO BASIN-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SOUTHERN CLARK COUNTY-
INCLUDING...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...FURNACE CREEK...SHOSHONE...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
125 PM PST MON FEB 13 2012 /225 PM MST MON FEB 13 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST /1 AM MST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST /1 AM MST/
TONIGHT FOR MUCH OF SAN BERNARDINO COUNTY...DEATH VALLEY NATIONAL
PARK...SOUTHERN NYE COUNTY...WESTERN AND SOUTHERN CLARK COUNTY AND
SOUTHERN MOHAVE COUNTY.

* WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED ACROSS THE WESTERN 
  DESERTS OF SAN BERNARDINO COUNTY AND THEN SPREAD EAST THIS 
  AFTERNOON. THE STRONGER WINDS ARE EXPECTED TO CONTINUE THIS 
  EVENING BEFORE TAPERING OFF BY MIDNIGHT.

* LOCATIONS: FURNACE CREEK...PAHRUMP...DESERT ROCK...AMARGOSA
  VALLEY...SEARCHLIGHT...PRIMM...KINGMAN.

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO STRONG 
  CROSSWINDS AND POSSIBLE REDUCED VISIBILITY IN BLOWING DUST 
  AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ036-NVZ021-140600-
/O.CON.KVEF.LW.Y.0007.000000T0000Z-120214T0800Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING...BULLHEAD CITY...MOHAVE VALLEY...
HOOVER DAM...LAUGHLIN
125 PM PST MON FEB 13 2012 /225 PM MST MON FEB 13 2012/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST /1 AM
MST/ TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST /1 AM
MST/ TONIGHT FOR THE LAKE MEAD NATIONAL RECREATION AREA.

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH.

* TIMING: STRONGEST WINDS WILL DEVELOP EARLY THIS AFTERNOON AND 
  CONTINUE INTO THE EVENING...BEFORE TAPERING OFF LATE THIS 
  EVENING.

* LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...GENERALLY 
  NORTH OF NEEDLES CALIFORNIA.

* IMPACTS: ROUGH AND HAZARDOUS BOATING CONDITIONS...ESPECIALLY 
  OVER THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
316 
WWUS75 KVEF 140322
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
722 PM PST MON FEB 13 2012

CAZ523-140430-
/O.CAN.KVEF.HW.W.0003.000000T0000Z-120214T0800Z/
WESTERN MOJAVE DESERT-
722 PM PST MON FEB 13 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH
WIND WARNING FOR NORTHWEST SAN BERNARDINO COUNTY. 

WINDS HAVE SUBSIDED AND ARE NOT EXPECTED TO INCREASE AGAIN.
THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

AZZ003-CAZ522-524-525-NVZ017-022-140430-
/O.CAN.KVEF.WI.Y.0005.000000T0000Z-120214T0800Z/
NORTHWEST DESERTS-DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-
MORONGO BASIN-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SOUTHERN CLARK COUNTY-
722 PM PST MON FEB 13 2012 /822 PM MST MON FEB 13 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR PORTIONS OF INYO...SAN BERNARDINO...CLARK...AND
MOHAVE COUNTIES.

WINDS HAVE SUBSIDED AND ARE NOT EXPECTED TO INCREASE AGAIN.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

AZZ036-NVZ021-140430-
/O.CAN.KVEF.LW.Y.0007.000000T0000Z-120214T0800Z/
LAKE MEAD NATIONAL RECREATION AREA-
722 PM PST MON FEB 13 2012 /822 PM MST MON FEB 13 2012/

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE LAKE
WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA. 

WINDS HAVE SUBSIDED AND ARE NOT EXPECTED TO INCREASE AGAIN.
THEREFORE...THE LAKE WIND ADVISORY HAS BEEN CANCELLED.

$$

MORGAN

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 12, 9:02 AM PST, 5 hours 4 minutes earlier.

Area forecast discussion, Feb 12, 9:02 AM PST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
902 AM PST SUN FEB 12 2012

.SYNOPSIS...A SERIES OF STORMS WILL IMPACT THE AREA THROUGH THE
MIDDLE OF THE WEEK. THE FIRST AND WEAKEST STORM WILL CONTINUE TO
MOVE EAST OF THE REGION THROUGH THIS EVENING. A COLDER AND WETTER
STORM WILL IMPACT THE AREA MONDAY THROUGH TUESDAY WITH HEAVY SNOW
POSSIBLE IN THE HIGHER ELEVATIONS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA. COOLER AND LOCALLY WINDY CONDITIONS CAN ALSO BE EXPECTED.
ANOTHER WEAK STORM LOOKS TO BE HEADED OUR WAY ON WEDNESDAY AND
WEDNESDAY NIGHT.
&&

.UPDATE...CLOUDS AND VERY LIGHT SHOWERS WERE NOTED THIS MORNING
ACROSS ROUGHLY THE EASTERN HALF OF THE FORECAST AREA. MODELS
CONTINUE TO INDICATE MOISTURE...LIFT AND SLIGHT INSTABILITY IN THAT
SAME AREA THROUGH MUCH OF TODAY AS A SHORTWAVE DIVES DOWN THROUGH
NORTHEAST NEVADA INTO SOUTHWEST UTAH. THE BEST PRECIPITATION CHANCES
WILL BE ALONG THE UTAH BORDER IN BOTH LINCOLN AND MOHAVE COUNTIES
BUT THERE WILL BE SOME CHANCE OF SHOWERS AS FAR WEST AS THE SPRING
MOUNTAINS AND SHEEP RANGE. LAS VEGAS COULD SEE SOME SPRINKLES BUT I
DO NOT EXPECT ANY MEASURABLE RAIN IN THE LAS VEGAS VALLEY. THE
FORECAST IS IN PRETTY GOOD SHAPE FOR NOW AND UPDATES ARE NOT
ANTICIPATED THIS MORNING.  -HARRISON-
&&

.PREV DISCUSSION...
413 AM PST SUN FEB 12 2012

.SHORT TERM...THE CENTER OF THE UPPER LOW WAS LIFTING ACROSS
NORTHWEST ARIZONA THIS MORNING BUT SATELLITE LOOPS SHOWED SOME
CLOUD ENHANCEMENT OVER SOUTH CENTRAL NEVADA AS A CIRCULATION IN THE
NORTHERN BRANCH OF THE TROUGH WAS SLIDING OVER NORTHEAST NEVADA. THE
LATEST NAM AND GFS SOLUTIONS PICK UP ON THIS AND INDICATE ADDITIONAL
PRECIPITATION DEVELOP TODAY OVER LINCOLN AND MOHAVE COUNTIES AND
ALSO THE SPRING MOUNTAINS AND SHEEP RANGE THROUGH THIS AFTERNOON.
BRIEF CLEARING THEN OCCURS THIS EVENING AS THE TROUGH PULLS AWAY
BUT THE NEXT MORE SIGNIFICANT SYSTEM WILL BEGIN TO ENTER THE PICTURE
BETWEEN 06Z AND 12Z MONDAY AS IT DROPS INTO NORTHERN CALIFORNIA. THE
LATEST OPERATIONAL NAM...GFS AND ECMWF ARE ALL IN GOOD AGREEMENT
WITH THE OVERALL TRACK AND TIMING OF THE LOW...TAKING IT DOWN THE
CALIFORNIA-NEVADA BORDER MONDAY AFTERNOON AND EVENING THEN CENTERING
IT OVER SOUTHERN NEVADA BY TUESDAY MORNING. IT THEN SLOWLY MOVES
SOUTHEAST DURING THE DAY AND PULLS ACROSS ARIZONA TUESDAY NIGHT.
THIS SCENARIO SUPPORTS THE INHERITED FORECAST TRENDS...IN PARTICULAR
THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS ABOVE 4500 FEET FOR
THE SOUTHERN NEVADA MOUNTAINS...AND MUCH OF SOUTH CENTRAL NEVADA AND
FAR NORTHWEST ARIZONA. THE EAST SLOPES OF THE SOUTHERN SIERRA WILL
LIKELY SEE SOME ACCUMULATIONS UNDER THE CENTER OF THE LOW...BUT THE
WEST SLOPES WILL BE FAVORED AND ONLY EXPECTING A FEW INCHES IN THE
SIERRA AND WHITE MOUNTAIN ZONES. THERE ARE STILL SOME DIFFERENCES IN
MODEL PRECIP/SNOW AMOUNT FORECASTS AND THE OFFICIAL FORECAST KEEPS
STORM TOTAL ACCUMULATIONS OF 3 TO 8 INCHES ACROSS LINCOLN AND MOHAVE
COUNTIES AND 5 TO 12 INCHES IN THE SPRING MOUNTAINS AND SHEEP RANGE.
WILL KEEP THE WINTER STORM WATCH FOR THESE AREAS. SNOW LEVELS
WILL LOWER TO BETWEEN 3000 AND 3500 FEET BY 12Z TUESDAY UNDER THE
CENTER OF THE COLD POOL. RH PROGS INDICATE DEEP MOISTURE WILL MAINLY
OVER AREAS NORTH OF I-15 BUT THERE COULD BE A FEW SNOW SHOWERS
OBSERVED ON THE WESTERN AND SOUTHERN FOOTHILLS OF THE LAS VEGAS
VALLEY EARLY TUESDAY MORNING.

WINDS WILL INCREASE AHEAD OF THE SYSTEM MONDAY AFTERNOON AND
EVENING...ESPECIALLY ACROSS NORTHERN SAN BERNARDINO COUNTY AND THE
MORONGO BASIN WHERE GUSTS OVER 40 MPH CAN BE EXPECTED. SPEEDS WILL
DECREASE MONDAY NIGHT AS THE LOW CENTER MOVES OVERHEAD. TEMPERATURES
WILL OF COURSE DROP SIGNIFICANTLY WITH TUESDAY BEING THE COLDEST DAY.

.LONG TERM...AS THE MONDAY/TUESDAY LOW PRESSURE SYSTEM EXITS TO THE
EAST ON WEDNESDAY...ANOTHER SHORTWAVE WILL DIVE SOUTH BEHIND. WITH
OPERATIONAL MODELS STILL SHOWING LARGE DIFFERENCES IN BOTH TIMING AN
POSITION...OPTED TO ADJUST THE FORECAST TOWARDS THE ENSEMBLE MEAN.
THIS FAVORS A MORE WESTERLY TRACK AND WOULD RESULT IN A SLIGHT
CHANCE OF PRECIPITATION MAINLY ACROSS SAN BERNARDINO COUNTY ON
WEDNESDAY. DID LEAVE IN A MENTION OF PRECIP ACROSS EASTERN ZONES FOR
NOW AS A SLIGHT NOD TO THE EC...BUT IF OPERATIONAL MODELS DO TREND
TOWARDS THE ENSEMBLE SOLUTION THESE WILL NEED TO BE DECREASED.
RIDGING IS EXPECTED OVER THE REGION THURSDAY AND FRIDAY...WHICH WILL
RESULT IN A SLIGHT WARMING TREND.
&&

.AVIATION...MCCARRAN...SOUTHWESTERLY WINDS AROUND 8KTS ON AVERAGE
AND  SCT-BKN MID LEVEL CLOUDS ARE EXPECTED TODAY. CLOUD COVERAGE
WILL BE GREATEST THROUGH EARLY THIS MORNING...HOWEVER...NO CIGS ARE
EXPECTED 8KFT OR LOWER TO CAUSE ANY CHANGE FROM VFR. ANY SHOWER
ACTIVITY THIS MORNING WILL REMAIN ISOLATED TO THE SPRING AND SHEEP
RANGE.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A LOW PRESSURE SYSTEM WILL RESULT IN SCATTERED
PRECIPITATION AND MTN OBSCURATIONS ACROSS MOHAVE AND EASTERN LINCOLN
COUNTIES THROUGH EARLY AFTERNOON
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR NVZ014-015-018-019.
AZ...WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR AZZ001.
CA...NONE.
&&

ADAIR/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 12, 4:59 AM PST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
459 AM PST SUN FEB 12 2012

AZZ001-NVZ014-015-018-019-130800-
NORTHWEST PLATEAU-ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-
459 AM PST SUN FEB 12 2012 /559 AM MST SUN FEB 12 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SNOW SHOWERS WILL OCCUR AT ELEVATIONS ABOVE
5500 FEET IN SOUTHERN NEVADA AND FAR NORTHWEST ARIZONA TODAY
BEFORE THE LOW PRESSURE SYSTEM MOVES EAST TONIGHT. ANY ACCUMULATIONS
ARE EXPECTED TO BE AN INCH OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLDER AND MORE POTENT STORM WILL DROP INTO THE REGION MONDAY AND
BRING SIGNIFICANT SNOW ACCUMULATIONS TO ELEVATIONS ABOVE 4500
FEET IN SOUTHERN NEVADA AND FAR NORTHWEST ARIZONA THROUGH TUESDAY
AFTERNOON. SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS ON
THIS STORM. ANOTHER STORM IS EXPECTED TO FOLLOW ON WEDNESDAY AND
WEDNESDAY NIGHT BUT MOISTURE WILL BE MORE LIMITED THAN THE
PRECEDING SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS AND SNOW AMOUNTS ACCORDING TO STANDARD OPERATING
PROCEDURES.

AZZ002-003-036-CAZ519>527-NVZ016-017-020>022-130800-
LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
459 AM PST SUN FEB 12 2012 /559 AM MST SUN FEB 12 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD LOW PRESSURE SYSTEM WILL MOVE DOWN THE CALIFORNIA-NEVADA
BORDER MONDAY THEN BE CENTERED OVER SOUTHERN NEVADA TUESDAY
BEFORE MOVING ACROSS ARIZONA TUESDAY NIGHT. THIS SYSTEM WILL LIKELY
PRODUCE LIGHT SNOW ACCUMULATIONS ON THE EAST SLOPES OF THE
SOUTHERN SIERRA AND WHITE MOUNTAINS MONDAY AFTERNOON THROUGH
MONDAY NIGHT. INCREASING SOUTHWEST TO WEST WINDS WILL DEVELOP OVER
THE MOJAVE DESERT MONDAY AFTERNOON AND EVENING WITH GUSTS OVER
40 MPH LIKELY OVER NORTHERN SAN BERNARDINO COUNTY AND THE MORONGO
BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:06 PM PSTWind AdvisoryVEFClark, Nye29 hr

Nearby

Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in Arizona, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.